Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 158, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 9, 2001, 3:33 PM EDT for Monroe County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 9, 2001, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 091933 SVRMRX TNC123-092015- /NEW.KMRX.SV.W.0258.091933-092015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 333 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN EAST TENNESSEE * UNTIL 415 PM EDT * AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF TARIFFVILLE...OR 8 MILES EAST OF MADISONVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CITICO AROUND 345 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOU6D-TO-GROUND LIGHTNING. $$ LAT...LON 3564 8422 3549 8434 3521 8412 3541 8391
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:25 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 9, 3:25 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT MON JUL 9 2001 CURRENT SURFACE ANALYSIS SHOWS A WEAK STATIONARY FRONT OVER THE OHIO VALLEY WITH A VERY MOIST AND UNSTABLE AIRMASS SITUATED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. SCATTERED STRONG TO SEVERE TSTORMS ARE PRESENTLY OCCURRING IN THIS UNSTABLE AIRMASS...BUT SHOULD RAPIDLY BEGIN TO WEAKEN AFTER SUNSET. MODELS INDICATE SOME DIFFERENCES WITH THE MOVEMENT OF THE NEXT WEAK COLD FRONT...WHICH IS EXPECTED TO MOVE INTO THE FORECAST AREA AROUND 12Z ON WEDNESDAY. WILL CONTINUE WITH A SLIGHT CHANCE FOR CONVECTION ON TUESDAY...AS AIRMASS WILL STILL BE SLIGHTLY UNSTABLE UNTIL FRONTAL PASSAGE ON WEDNESDAY. AFTER THAT...EXTENDED RANGE MODELS INDICATE THAT THE FRONT WILL BECOME STATIONARY ACROSS THE DEEP SOUTH...WHICH SHOULD LEAVE THE FORECAST AREA FREE OF CONVECTION THROUGH THE WEEKEND. A FEW ISOLATED TSTORMS MAY BE POSSIBLE IN THE HIGHER ELEVATIONS LATER IN THE WEEK...BUT WILL LEAVE A MENTION OF THIS OUT OF THE ZONES FOR NOW. AS FOR TEMPS...NGM AND AVN NUMBERS ARE IN GOOD AGREEMENT THROUGH THE FORECAST AREA AND LOOK REASONABLE. ONLY A SLIGHT DECREASE IN HUMIDITY EXPECTED WITH THE FRONTAL PASSAGE AFTER WEDNESDAY...WHICH WILL ALLOW A LARGER DIURNAL RANGE IN TEMPS FOR THE LATER PART OF THE WEEK. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 75 94 72 95 / 60 30 10 10 TYS 72 928 68 92 / 50 20 10 10 TRI 66 88 64 88 / 30 20 10 10 OQT 72 93 69 93 / 50 20 10 10 .MRX... NC...NONE. TN...NONE. VA...NONE. DMG
In the hours before
Local storm report, Jul 9, 10:37 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1037 AM EDT MON JUL 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM PENNINGTON GAP VA WIND DAMAGE
07/09/01 LEE SEVERAL TREES DOWN ACROSS
THE COUNTY. REPORTED BY LAW
ENFORCEMENT.
1245 AM RUTLEDGE TN WIND DAMAGE
07/09/01 GRAINGER SEVERAL TREES DOWN ACROSS
THE COUNTY. REPORTED BY
HIGHWAY DEPARTMENT.
GRCSpecial weather statement, Jul 9, 2:19 PM EDT, 1 hour 14 minutes before
NCZ060-061-TNZ035-036-067>069-071>074-081>087-098>102-100000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 219 PM EDT MON JUL 9 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 534 IN EFFECT UNTIL 800 PM EDT (700 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...ANDERSON...BLEDSOE...BLOUNT...BRADLEY... CHEROKEE...CLAY...HAMILTON...KNOX...LOUDON...MARION...MCMINN... MEIGS...MONROE...MORGAN...POLK...RHEA...ROANE...SEQUATCHIE AND SEVIER. THE WATCH IS IN EFFECT UNTIL 800 PM EDT(700 PM CDT). AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION. WITH THE UNSTABLE ATMOSPHERE OVER THE AREA...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WIND GUSTS UP TO 70 MPH... TORRENTIAL RAINFALL...AND HAIL. STORMS WILL MOVE SOUTHEAST AT 25 MPH. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGSz. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. GH
Local storm report, Jul 9, 3:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
326 PM EDT MON JUL 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM ATHENS TN WIND DAMAGE
07/09/01 MCMINN SEVERAL TREES DOWN AND
ROOF DAMAGE IN AND AROUND
ATHENS. REPORTED BY LAW
ENFORCEMENT.
0210 PM CLEVELAND TN WIND DAMAGE
07/09/01 BRADLEY SEVERAL TREES DOWN IN AND
AROUND CLEVELAND. REPORTED
BY HIGHWAY DEPT.
0230 PM BENTON TN WIND DAMAGE
07/09/01 POLK SEVERAL TREES DOWN AND
SMALL HAIL NEAR OLDFORT AND
SOUTH OF BENTON ALONG
HIGHWAY 411. REPORTED BY
LOCAL POWER COMPANY.
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:01 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 44 min |
| Jul 8, 11:53 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 52 min |
| Jul 8, 11:53 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 52 min |
| Jul 9, 12:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Union | 44 min |
| Jul 9, 1:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 48 min |
| Jul 9, 1:52 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 38 min |
| Jul 9, 2:12 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.